Alert archive / Montana / Lake Wind Advisories in 2012
Lake Wind Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Apr 20, 2012, 8:59 AM MDT for Flathead County, Lake County, Sanders County, Montana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2012, 8:59 AM MDT (14:59 UTC)
- Expired
- Apr 20, 2012, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 3.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS75 KMSO 201459 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 859 AM MDT FRI APR 20 2012 MTZ003-210000- /O.NEW.KMSO.LW.Y.0003.120420T1500Z-120421T0000Z/ FLATHEAD/MISSION VALLEYS- 859 AM MDT FRI APR 20 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK AROUND NOON. HOWEVER...WINDS WILL CAUSE INCREASING WAVES THROUGH THIS EVENING. * WINDS:SOUTHWEST BECOMING WEST AT 20 MPH WITH FREQUENT GUSTS OVER 30 MPH. * WAVE HEIGHTS: 1 TO 2 FEET THIS MORNING INCREASING TO 2 TO 3 FEET THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
1 follow-up statement
853 WWUS75 KMSO 210000 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 600 PM MDT FRI APR 20 2012 MTZ003-210100- /O.EXP.KMSO.LW.Y.0003.000000T0000Z-120421T0000Z/ FLATHEAD/MISSION VALLEYS- 600 PM MDT FRI APR 20 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FLATHEAD LAKE... THE LAKE WIND ADVISORY FOR FLATHEAD LAKE WILL EXPIRE AT 6 PM MDT THIS EVENING. THE WINDS HAVE DECREASED BELOW LAKE WIND CRITERIA...BUT WILL REMAIN BREEZY WITH A FEW GUSTS OVER 20 MPH THIS EVENING. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Apr 20, 3:47 AM MDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 20, 3:47 AM MDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 347 AM MDT FRI APR 20 2012 .DISCUSSION... TODAY THROUGH TONIGHT...THE LAST IN A SERIES OF WEAK PACIFIC STORM SYSTEMS WILL MOVE ACROSS THE NORTHERN ROCKIES DURING THIS TIME...BRINGING MAINLY LIGHT PRECIPITATION TO THE REGION. DAYTIME TEMPERATURES WILL WARM SOMEWHAT OVER YESTERDAY...AS HIGH PRESSURE QUICKLY DEVELOPS OVER THE INLAND PACIFIC NORTHWEST. WARMING ALOFT WILL ACCOMPANY THE HIGH PRESSURE DEVELOPMENT...WITH LITTLE TO NO ACCUMULATING SNOW EXCEPT ABOVE MOUNTAIN PASS ELEVATIONS. SATURDAY THROUGH MONDAY...THE WEEKEND CONTINUES TO LOOK VERY WARM WITH A RIDGE BUILDING INTO THE REGION. THE REAL WARM UP WILL BE HERE ON SUNDAY AND MONDAY WITH HIGH TEMPERATURES IN THE MID TO UPPER 70S...WITH SOME VALLEYS FLIRTING WITH THE LOW 80S. A TROUGH OF LOW PRESSURE OFF THE PACIFIC COAST WILL HELP STREAM SOME MOISTURE NORTH OVER THE RIDGE INTO THE NORTHERN ROCKIES ON SUNDAY. WITH THE COMBINATION OF THE WARM UNSTABLE AIR AND MOISTURE...CONFIDENCE IS INCREASING FOR THUNDERSTORMS TO DEVELOP SUNDAY EVENING AND AGAIN ON MONDAY EVENING. THERE IS STILL THE CONCERN FOR SIGNIFICANT RISES IN THE SMALL STREAMS DUE TO THE ADDITIONAL SNOW MELT...AND IF ANY PRECIPITATION DOES FALL IT WILL HELP CREATE EVEN HIGHER STREAM LEVELS. TUESDAY THROUGH FRIDAY...MODEL GUIDANCE AGREES MUCH LESS UPON THE EXTENDED PATTERN AND EVOLUTION THAN PREVIOUSLY. BOTH THE ECMWF AND GFS SLOW DOWN IN THE INLAND PROGRESSION OF A COLD CORE STORM SYSTEM TO ARRIVE OVER THE NORTHERN ROCKIES DURING THURSDAY. THE ECMWF DEPICTS A RIDGE OF HIGH PRESSURE PERSISTING OVER THE PACIFIC NORTHWEST AND BLOCKING THE UPSTREAM STORM SYSTEM...WHILE THE GFS ALLOWS THE RIDGE OF HIGH PRESSURE TO WEAKEN AND MOVE QUICKLY EASTWARD BY WEDNESDAY. CONSIDERING THE VAST AMOUNT OF DISAGREEMENT...FEW CHANGES HAVE BEEN MADE TO THE PREVIOUSLY COOL AND SHOWERY PROJECTIONS FOR THE LATTER HALF OF NEXT WEEK AND THROUGH NEXT WEEKEND. && .AVIATION...ANOTHER ROUND OF RAIN SHOWERS WILL BE PRESENT OVER THE NORTHERN ROCKIES AND AFFECT AREA TERMINALS THROUGH TODAY. KGPI AND KMSO WILL EXPERIENCE THE MOST SIGNIFICANT IMPACT DUE TO LOWERED CEILINGS COINCIDENTAL WITH PASSING RAIN SHOWERS. KGPI WILL HAVE RAIN SHOWERS PRESENT OR IN THE VICINITY OF THE TERMINAL THROUGH 21/0200Z. THE THREAT OF LOWER CEILINGS DUE TO RAIN SHOWERS WILL DECREASE FOR KMSO AFTER 20/1800Z. HOWEVER...FROM 20/1800Z THROUGH 21/0300Z...WIND GUSTS OF 20 TO 30 KTS ARE POSSIBLE AT ALL AREA TERMINALS...INCLUDING KGPI...KMSO...KBTM AND KSMN. TERRAIN OBSCURATIONS ARE LIKELY THROUGH 21/0300Z AS WELL. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ZUMPFE/ROBINSON LONG TERM....ROBINSON/ZUMPFE AVIATION...ZUMPFE
Nearby
Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.